Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 2, 1999, 11:32 AM CDT for Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 11:32 AM CDT (16:32 UTC)
- Expired
- Jul 2, 1999, 12:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 021632 FFWFSD IAC193-NEC043-051-SDC127-021730- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1132 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD AND URBAN FLOOD WARNING FOR... SOUTHERN UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA WOODBURY COUNTY IN NORTHWESTERN IOWA DAKOTA COUNTY IN NORTHEASTERN NEBRASKA DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 1230 PM CDT * AT...1130 AM CDT AREA LAW ENFORCEMENT INDICATED THAT FLOOD WATERS CONTINUED TO POSE A PROBLEM ACROSS THE WARNED AREA. THE THUNDERSTORMS THAT PRODUCED THE EXTREME RAINFALL ACROSS THE AREA EARLIER THIS MORNING HAVE MOVED OUT OF THE REGION. HOWEVER... RUNOFF FROM THE RAIN AND FLOOD WATERS ALREADY IN THE AREA WILL CONTINUE TO BE A PROBLEM THROUGH 1230 PM CDT. AREA LAW ENFORCEMENT HAVE REPORTED STRANDED MOTORISTS IN THE SIOUX CITY AREA...STREET DAMAGE FROM FLOOD WATERS ON AOWA CREEK IN PONCA...AND NUMEROUS OTHER REPORTS OF URBAN AND STREET FLOODING ACROSS THE SIOUX CITY METRO AREA AND OTHER PARTS OF WOODBURY COUNTY. DON'T DRIVE ACROSS FLOODED ROADS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT GO NEAR STORM DRAINS. THE FLOW OF WATER MAY PULL YOU INTO THE DRAIN THREATENING YOUR SAFETY. THIS WARNING EXTENDS THE VALID PERIOD OF THE PREVIOUS FLASH FLOOD AND URBAN FLOOD WARNINGS FOR THESE AREAS. & MG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:25 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 2, 10:25 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT FRI JUL 2 1999 UPDATED CWA ZONES AROUND 15Z TO REFLECT CURRENT WEATHER TRENDS. SHOWERS AND THUNDERSTORMS HAD ENDED IN THE WEST PART OF THE CWA...WILL END AROUND NOON ALONG THE SOUTHEAST BORDER...AND EARLY AFTERNOON IN THE EAST PART OF THE CWA. SOME LATE AFTERNOON DEVELOPMENT IS POSSIBLE. FLASH FLOODING ENDING BY AROUND 1130 AM IN SOME LOCAL AREAS OF THE CWA...SO NO HIGHLIGHTS FOR THE ZONES. LITTLE CHANGE TO TEMPERATURES AND WIND...BUT RAIN COOLED AIR MAY LIMIT HIGHS IN THE EASTERN CWA. .FSD...NONE UMLAND
In the hours before
Special weather statement, Jul 2, 7:00 AM CDT, 4 hours 32 minutes before
SDZ038-050-052>071-NEZ013-014-021230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 AM CDT FRI JUL 2 1999 ...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT EXPECTED. WB WB
Special weather statement, Jul 2, 7:00 AM CDT, 4 hours 32 minutes before
SDZ038-050-052>071-NEZ013-014-021230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 AM CDT FRI JUL 2 1999 ...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT EXPECTED. WB WB
Special weather statement, Jul 2, 8:10 AM CDT, 3 hours 22 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 810 AM CDT FRI JUL 2 1999 THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO TONIGHT. THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING SEVERE WEATHER THAT MAY DEVELOP. WB WB
Special weather statement, Jul 2, 8:10 AM CDT, 3 hours 22 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 810 AM CDT FRI JUL 2 1999 THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO TONIGHT. THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING SEVERE WEATHER THAT MAY DEVELOP. WB WB
Special weather statement, Jul 2, 11:20 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1120 AM CDT FRI JUL 2 1999 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A WARM FRONT WILL LIFT NORTH INTO SOUTHERN SOUTH DAKOTA AND SOUTHERN MINNESOTA DURING THE AFTERNOON. DEWPOINTS WILL BE IN THE 65 TO 75 DEGREE RANGE SOUTH OF THE FRONT. THUNDERSTORMS WILL DEVELOP IN CENTRAL SOUTH DAKOTA THIS AFTERNOON. RAIN COOLED AIR AND RESIDUAL CLOUD COVER WILL LIMIT HEATING ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA...SO THUNDERSTORM DEVELOPMENT WILL MOST LIKELY WAIT UNTIL THE EVENING HOURS FOR THAT AREA. THIS COMBINATION OF AVAILABLE MOISTURE AND INCREASING INSTABILITY POSE AN UNUSUALLY STRONG THREAT OF SEVERE WEATHER ACROSS THE FORECAST AREA. HEAVY RAINFALL AND ASSOCIATED LOCAL FLOODING WILL ALSO BE OF CONCERN WITH THIS SYSTEM. SDZ038-039-050-052>054-057>061-063>066-068>070-030500- AURORA-BEADLE-BON HOMME-BRULE-CHARLES MIX-CLAY-DAVISON-DOUGLAS- GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-MC COOK-MINER-SANBORN- TURNER-YANKTON- INCLUDING THE CITIES OF...CHAMBERLAIN...HURON...MITCHELL...YANKTON 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. TORNADOES POSSIBLE. HEAVY RAIN. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY AFTER 4 PM CDT. SDZ071-IAZ020-031-032-NEZ013-014-030500- UNION-IDA-PLYMOUTH-WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS MAY DEVELOP LATE IN THE AFTERNOON...BUT MORE LIKELY IN THE EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. HEAVY RAIN WITH FLOODING POSSIBLE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. SDZ040-055-056-062-067-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-021-022-030500- BROOKINGS-LAKE-LINCOLN-MINNEHAHA-MOODY-COTTONWOOD-JACKSON-LINCOLN MN- LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-BUENA VISTA-CHEROKEE-CLAY IA- DICKINSON-LYON IA-OBRIEN-OSCEOLA-SIOUX- INCLUDING THE CITIES OF...BROOKINGS...SIOUX FALLS...LUVERNE... PIPESTONE...SLAYTON...WORTHINGTON...ROCK RAPIDS...SIOUX CENTER... SPENCER...SPIRIT LAKE...STORM LAKE 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN LATE IN THE AFTERNOON...BUT MORE LIKELY DURING THE EVENING HOURS. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. HEAVY RAIN. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. UMLAND
Special weather statement, Jul 2, 11:20 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1120 AM CDT FRI JUL 2 1999 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A WARM FRONT WILL LIFT NORTH INTO SOUTHERN SOUTH DAKOTA AND SOUTHERN MINNESOTA DURING THE AFTERNOON. DEWPOINTS WILL BE IN THE 65 TO 75 DEGREE RANGE SOUTH OF THE FRONT. THUNDERSTORMS WILL DEVELOP IN CENTRAL SOUTH DAKOTA THIS AFTERNOON. RAIN COOLED AIR AND RESIDUAL CLOUD COVER WILL LIMIT HEATING ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA...SO THUNDERSTORM DEVELOPMENT WILL MOST LIKELY WAIT UNTIL THE EVENING HOURS FOR THAT AREA. THIS COMBINATION OF AVAILABLE MOISTURE AND INCREASING INSTABILITY POSE AN UNUSUALLY STRONG THREAT OF SEVERE WEATHER ACROSS THE FORECAST AREA. HEAVY RAINFALL AND ASSOCIATED LOCAL FLOODING WILL ALSO BE OF CONCERN WITH THIS SYSTEM. SDZ038-039-050-052>054-057>061-063>066-068>070-030500- AURORA-BEADLE-BON HOMME-BRULE-CHARLES MIX-CLAY-DAVISON-DOUGLAS- GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-MC COOK-MINER-SANBORN- TURNER-YANKTON- INCLUDING THE CITIES OF...CHAMBERLAIN...HURON...MITCHELL...YANKTON 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. TORNADOES POSSIBLE. HEAVY RAIN. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY AFTER 4 PM CDT. SDZ071-IAZ020-031-032-NEZ013-014-030500- UNION-IDA-PLYMOUTH-WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS MAY DEVELOP LATE IN THE AFTERNOON...BUT MORE LIKELY IN THE EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. HEAVY RAIN WITH FLOODING POSSIBLE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. SDZ040-055-056-062-067-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-021-022-030500- BROOKINGS-LAKE-LINCOLN-MINNEHAHA-MOODY-COTTONWOOD-JACKSON-LINCOLN MN- LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-BUENA VISTA-CHEROKEE-CLAY IA- DICKINSON-LYON IA-OBRIEN-OSCEOLA-SIOUX- INCLUDING THE CITIES OF...BROOKINGS...SIOUX FALLS...LUVERNE... PIPESTONE...SLAYTON...WORTHINGTON...ROCK RAPIDS...SIOUX CENTER... SPENCER...SPIRIT LAKE...STORM LAKE 1120 AM CDT FRI JUL 2 1999 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN LATE IN THE AFTERNOON...BUT MORE LIKELY DURING THE EVENING HOURS. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. HEAVY RAIN. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. UMLAND
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 33 min |
| Jul 2, 8:43 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 47 min |
| Jul 2, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 47 min |
| Jul 2, 9:27 AM CDT | Flash Flood Warning | FSD | Plymouth, Woodbury | 2 hr |
| Jul 2, 10:04 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 46 min |
| Jul 2, 9:01 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 34 min |
| Jul 2, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 47 min |
| Jul 2, 9:57 AM CDT | Flash Flood Warning | FSD | Dixon | 93 min |
| Jul 2, 2:17 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
| Jul 2, 3:07 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 43 min |
| Jul 2, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 33 min |
| Jul 2, 4:20 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 35 min |
| Jul 2, 7:45 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 35 min |
| Jul 2, 7:53 AM CDT | Tornado Warning | FSD | Union | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Flash Flood Warnings in Iowa, 1999Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.